MAUDE Adverse Event Report: CAREFUSION, INC SU10520; FORCEPS, GENERAL & PLASTIC SURGERY

CAREFUSION, INC SU10520; FORCEPS, GENERAL & PLASTIC SURGERY
Model Number SU15120
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
Per complaint details received: material no.: su15120 batch no.: j21xrd.Verbatim: customer was utilizing nail nipper su10520 and customers hand was cut during use of the nail nipper from a sharp point on the handle.J21xrd confirmed.What is the customer outcome? unknown at this time.(b)(6) 2022 additional information: one of our podiatry nail technicians was the one who was injured.She was squeezing down on the handle, trimming a patient¿s toenails when the pointed, sharp part on the nail clipper handle (that was sticking up) poked her in the palm of her hand.The area was cleaned, and antibiotic ointment, and band aid was applied.There was no major injury to area, just a small cut and minimal bleeding.Picture was not obtained at that time and unable to do so now since this was last week.No further information available.
 
Additional Manufacturer Narrative
(b)(4).On (b)(6) 2021 writer sent the customer an email acknowledging receipt of the complaint, providing the complaint tracking number and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Additional Manufacturer Narrative
Follow up to parent complaint: (b)(4).The complaint product was returned, and an evaluation was performed.The root cause is due to a production error.The pin of the lock was not sufficiently deburred.Furthermore, in the test plan there was no corresponding test step for checking if sharp edges exist and in which position the lock must be checked.The test plan has been extended by the corresponding test step (checking for sharp edges, clarification of the position of the lock during the inspection).
 
Event or Problem Description
Customer was utilizing nail nipper su10520 and customers hand was cut during use of the nail nipper from a sharp point on the handle.J21xrd confirmed.What is the customer outcome? unknown at this time.12 jan 2022 additional information: one of our podiatry nail technicians was the one who was injured.She was squeezing down on the handle, trimming a patient¿s toenails when the pointed, sharp part on the nail clipper handle (that was sticking up) poked her in the palm of her hand.The area was cleaned, and antibiotic ointment, and band aid was applied.There was no major injury to area, just a small cut and minimal bleeding.Picture was not obtained at that time and unable to do so now since this was last week.No further information available.

Brand Name
SU10520
Common Device Name
FORCEPS, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key13239742
Report Number1423507-2021-00059
Device Sequence Number11744200
Product Code FZT
UDI-Device Identifier10885403066009
UDI-Public(01)10885403066009
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
Report Date (Section F) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU15120
Device Catalogue NumberSU15120
Device Lot NumberJ21XRD
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer01/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown